Percocet® often is considered highly addictive, and the withdrawal symptoms associated with this drug can be difficult to deal with, even though they rarely are life-threatening. Some of the physical symptoms that occur when withdrawing from Percocet® include simply feeling sick, because vomiting, diarrhea and a runny nose are all common. Some people also notice that they get chills and muscle aches, and they may seem to sweat more than usual. Other Percocet® withdrawal symptoms are psychological, and people may become agitated, depressed or anxious as they learn how to cope without this drug in their system.
Some people may feel sick when they suddenly stop taking this drug, because certain Percocet® withdrawal symptoms are similar to the signs that one has become ill. For example, nausea and vomiting are two common drug withdrawal symptoms, and these often are accompanied by diarrhea. It also is somewhat common to feel tired after sudden discontinuation of medication of this type. A runny nose, frequent sneezing and eyes that seem to water excessively are all some possible Percocet® withdrawal symptoms. In most cases, these issues will disappear within about three days, though they stick around a little longer in those who have used this drug for several years.
There are additional physical Percocet® withdrawal symptoms that may plague some people. For instance, some people get chills when coping with withdrawal, and this symptom may result in goose bumps on the skin. At the same time, some people find they sweat more than usual while withdrawing from this drug, and this symptom may alternate with the chills. Though fatigue often is associated with Percocet®, some people find that they are constantly yawning during the withdrawal period, even when they are not tired. Muscle aches also are among the frequent withdrawal symptoms that some people experience.
Many of the common Percocet® withdrawal symptoms are psychological rather than physical, and most people experience a mix of both types of symptoms. Among the most common psychological symptoms is depression, which often is accompanied by anxiety, especially when there is no way to obtain more Percocet®. This is because many people withdrawing from this drug may display strong urges to find more Percocet®, usually to get rid of both the physical and psychological withdrawal symptoms. Such people may become agitated when they cannot locate any pills, at which point it may become obvious to others that they are addicted, if this was not already apparent. To reduce these and other Percocet® withdrawal symptoms, gradually tapering medication of this type usually is recommended, as is consultation with a doctor.